Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 1, 2012, 10:54 PM EDT for Dade County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2012, 10:54 PM EDT (02:54 UTC)
- Expired
- Oct 1, 2012, 11:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 56 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 911 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
708
WWUS82 KFFC 020254
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 PM EDT MON OCT 1 2012
GAZ001-020330-
1054 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DADE COUNTY UNTIL
1130 PM EDT...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING NORTHEAST AT 30 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DADE COUNTY...INCLUDING AREAS AROUND RISING FAWN...CLOUDLAND CANYON
STATE PARK...STEPHENSVILLE...TRENTON...COLE CITY...NEW ENGLAND...
MORGANVILLE...WILDWOOD AND HOOKER. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3499 8536 3498 8536 3488 8544 3479 8545
3469 8555 3471 8556 3497 8561 3499 8560
TIME...MOT...LOC 0254Z 212DEG 26KT 3480 8559
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 1, 9:06 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 1, 9:06 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 906 PM EDT MON OCT 1 2012 .UPDATE... HAVE ALLOWED THE TORNADO WATCH TO EXPIRE ACROSS THE AREA AS THE THREAT HAS DIMINISHED. THAT BEING SAID...THERE IS STILL A SLIGHT RISK OF AN ISOLATED TORNADO OR DAMAGING WINDS AS THIS ACTIVITY PERSISTS INTO THE OVERNIGHT HOURS...AND IT IS IMPORTANT TO REMAIN ALERT. 31 && .PREV DISCUSSION... /ISSUED 833 PM EDT MON OCT 1 2012/ UPDATE... INTENSITY OF PRECIP ACTIVITY ACROSS THE AREA HAS DIMINISHED SOMEWHAT...THOUGH STILL SEEING SOME BROAD ROTATION IN THE SHOWERS. HAVE CONTINUED WITH THE TORNADO WATCH AS A RESULT. THE WATCH DOES EXPIRE AT 9 PM AND WILL CONFER WITH SPC BY THE TOP OF THE HOUR TO DETERMINE IF EXTENSION IN TIME IS NECESSARY. HAVE UPDATED HOURLY POPS AND WX TO ACCOUNT FOR LATEST RADAR TRENDS. HAVE CONTINUED TO LIMIT WORDING OF THUNDERSTORMS TO SLIGHT CHANCE GIVEN THE LOW INSTABILITY ACROSS THE AREA...THOUGH CONTINUE TO MENTION SLIGHT CHANCE OF SEVERE IN THE WATCH AREA THROUGH 9 PM. RAIN IS EXPECTED TO PERSIST THROUGH THE OVERNIGHT HOURS AND TAPER OFF FROM WEST TO EAST INTO THE MORNING. WILL BE UPDATING AS NECESSARY THROUGH THE EVENING HOURS. PREV DISCUSSION... /ISSUED 344 PM EDT MON OCT 1 2012/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STARTING OUT WITH AN ACTIVE AFTERNOON WITH A TORNADO WATCH FOR MUCH OF THE CWA AND THIS IS THE MAIN STORY FOR THE SHORT TERM. WARM FRONT HAS LIFTED INTO NORTH GEORGIA...NORTH OF THE ATL TO AHN LINE. WEDGE IS WORKING AGAINST THE WARM FRONT TO KEEP IT FROM PUSHING INTO NORTHEAST GA AT LEAST FOR NOW. THE MAJORITY OF THE CWA IS IN THE WARM SECTOR WITH DEW POINTS IN THE LOW 70S. IN ADDITION...1500 TO 2000 J/KG OF SB CAPE HAS PUSHED INTO THE ATL AREA WITH AROUND 30KTS OF LOW LEVEL SHEAR ACROSS MUCH OF THE CWA. THIS CONTINUES TO BE AN ENVIRONMENT SUPPORTIVE OF ISOLATED TORNADOES AND DAMAGING WIND HOWEVER ITS BEEN SLOW TO DEVELOP TODAY DUE TO THE DEEP MOISTURE THROUGH THE MID LEVELS. ALTHOUGH ISOLATED SVR STORMS ARE POSSIBLE WITHIN THE AREA OF SHOWERS CURRENTLY ACROSS THE CWA...ANOTHER AREA OF CONCERN IS DEVELOPMENT OF STORMS WEST OF THIS LINE. TREND OF POSSIBLE SVR STORMS WILL CONTINUE INTO THE EVENING BUT THE THREAT DECREASES THE SECOND HALF OF THE NIGHT AS THE PRECIP CHANCES SHIFT EASTWARD...WE LOOSE THE HEATING OF THE DAY AND THE INSTABILITY DECREASES. BY TOMORROW MORNING...WILL KEEP LOW CLOUDS ACROSS THE AREA WITH MAYBE SOME MIST AND SHOWERS ACROSS THE EASTERN HALF OF THE CWA. AS THE SFC LOW LIFTS NORTHWARD TUESDAY INTO THE TENNESSEE AND OHIO VALLEYS...THE DEEP MOISTURE DECREASES ACROSS OUR AREA AND WE LOOSE MUCH OF THE INSTABILITY TOMORROW...THUS HAVE LIMITED WX TO SHOWERS OR SLIGHT CHANCE THUNDER. DID DECREASE POPS SLOWER THAN THE MODELS SINCE THE UPPER LEVEL LOW HANGS AROUND THE LOW TO MID MISSISSIPPI VALLEY THROUGH TUESDAY NIGHT. HAVE TAKEN OUT ALL MENTION OF POPS BY LATE TUESDAY NIGHT WITH DRIER AIR FINALLY MOVING INTO THE CWA. MIN TEMPS TONIGHT ARE ON THE HIGHER SIDE OF GUIDANCE BUT SLIGHTLY COOLER THAN PERSISTENCE. REMAINDER OF THE SHORT TERM LEANS TOWARD A BLEND. 11 LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES TO THE EXTENDED WERE WARRANTED AT THIS TIME AS MODELS CONTINUE TO SHOW HIGH PRESSURE DOMINATING WEDNESDAY THROUGH FRIDAY... THEN A WEAK COLD FRONT PUSHING ACROSS THE AREA SATURDAY NIGHT- SUNDAY. 39 PREVIOUS LONG TERM DISCUSSION...ISSUED 303 AM EDT MON OCT 1 2012 TUESDAY NIGHT THROUGH SUNDAY/... THE DEEP TROUGH TO THE WEST OF THE CWA WEAKENS AND FILLS WITH THE MAIN AREA OF ENERGY GOING NORTH OF THE STATE. THIS LEAVES US IN A SOUTHWEST FLOW THAT BECOMES WEST BY THE END OF THE WEEK WITH THE MAIN WESTERLIES TO OUR NORTH. ACCORDING TO THE GFS THE WESTERLIES SINK INTO THE SOUTH WHILE THE ECMWF KEEP THE WESTERLIES OVER THE OHIO VALLEY. THE GFS SOLUTION WOULD BRING LOW CHANCE POPS INTO THE CWA FOR THE WEEKEND WHILE THE ECMWF WOULD KEEP US DRY. FOR AT LEAST THE FIRST PART OF THE LONG TERM WE SHOULD SEE A DRYING TREND ALTHOUGH WITH A SOUTHWEST FLOW THERE SHOULD BE AMPLE CLOUDS. FOR THE WEEKEND WILL LEAN TOWARD THE GFS SOLUTION AND GO WITH LOW CHANCE POPS...MAINLY FOR NORTH GA. AM CONCERNED ABOUT THE LOW TEMPS FOR THE FIRST PART OF THE LONG TERM. FEEL WITH CLOUDS AND A SOUTHWEST FLOW IT WILL BE HARD TO SEE LOWS IN THE 40S/50S AND WILL RAISE MIN TEMPS A FEW DEGREES...ESPECIALLY ON WED AND THU MORNING. REST OF THE TEMPS LOOK GOOD. 17 HYDROLOGY... HAVE SEEN 1.5 TO 2.5 INCHES ACROSS NORTH GEORGIA WITH ISOLATED HIGHER AMOUNTS NEAR 3 INCHES AND 0.5 TO 1 INCHES ACROSS CENTRAL GEORGIA WITH ISOLATED AMOUNTS NEAR 2 INCHES. ANOTHER 0.5 TO 1 INCH IS POSSIBLE...WITH THE HIGHEST AMOUNTS ACROSS NORTH GEORGIA. COULD SEE SOME RISES ALONG THE CREEKS AND STREAMS...MAINLY ACROSS NORTH GEORGIA...HOWEVER DO NOT EXPECT RIVER FLOODING AT THIS POINT. 11 AVIATION... 00Z UPDATE... DEGRADING CONDITIONS EXPECTED OVERNIGHT AS RAIN PERSISTS ACROSS THE AREA...AND EVENTUALLY MOVES EAST OF THE TAF SITES THROUGH MORNING. HEAVIEST AND MOST PERSISTENT RAINFALL EXPECTED IN THE MCN AND AHN AREAS...THOUGH WILL TAPER OFF AFTER 06Z. GENERALLY LIFR CIGS EXPECTED 06-14Z...AND SLOW IMPROVEMENT TO MVFR EXPECTED 14-18Z. SCT-BKN VFR EXPECTED BY 20Z IN MOST LOCATIONS. GENERALLY SSE WINDS WILL BECOME SSW BY DAYBREAK...THEN WEST BY AFTERNOON. OVERALL 3-6KTS EXPECTED OVERNIGHT...THEN 7-10KTS THROUGH THE DAY. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. LOW TO MEDIUM CONFIDENCE TOWER WILL REMAIN OUT OF THE CLOUDS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 77 58 78 / 100 40 20 10 ATLANTA 64 76 59 77 / 70 20 10 10 BLAIRSVILLE 60 70 51 74 / 100 40 10 10 CARTERSVILLE 64 75 53 77 / 60 20 10 10 COLUMBUS 65 78 58 81 / 60 20 10 10 GAINESVILLE 63 76 59 77 / 100 30 10 10 MACON 68 80 59 82 / 70 20 10 10 ROME 65 74 55 78 / 50 20 10 10 PEACHTREE CITY 64 76 54 77 / 70 20 10 10 VIDALIA 71 85 65 84 / 70 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, Oct 1, 9:33 PM EDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 933 PM EDT MON OCT 1 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 933 PM EDT MON OCT 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED THUNDERSTORMS EXPECTED THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... AN AREA OF LOW PRESSURE CENTERED OVER NORTHERN ALABAMA AND CENTRAL TENNESSEE WILL CONTINUE MOVING NORTHEAST THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY STORMS THAT DEVELOP WILL BE ISOLATED CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO 10 MPH. .DISCUSSION... AN AREA OF LOW PRESSURE CENTERED OVER NORTHERN ALABAMA AND CENTRAL TENNESSEE WILL CONTINUE MOVING NORTHEAST THROUGH TONIGHT. THIS LOW CENTER HAS PULLED A WARM FRONT NORTHWARD TO THE GEORGIA TENNESSEE BORDER PUTTING GEORGIA IN THE WARM SECTOR OF THIS STORM SYSTEM. WITH MOIST SOUTHWESTERLY FLOW OVER THE REGION...NORTH AND CENTRAL GEORGIA WILL CONTINUE TO SEE ISOLATED THUNDERSTORMS THROUGH TONIGHT. ANY THUNDERSTORMS THAT DO DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PARTS OF THE STATE TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION...ESPECIALLY THIS AFTERNOON AND TONIGHT FOR POSSIBLE ACTIVATION ACROSS.
In the hours before
Special weather statement, Oct 1, 10:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT MON OCT 1 2012
GAZ034-045-020345-
1045 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 1145 PM EDT...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAINFALL NEAR MOUNTAIN PARK...MOVING NORTH AT 35 MPH.
RUNOFF FROM THESE SHOWERS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DEKALB AND GWINNETT COUNTIES...INCLUDING AREAS AROUND SNELLVILLE...
LILBURN...PANTHERSVILLE...REDAN...LITHONIA...AVONDALE
ESTATES...STONE MOUNTAIN...TUCKER AND MOUNTAIN PARK.
IF YOU ENCOUNTER WATER ON A ROADWAY...TURN AROUND...DONT DROWN!
&&
LAT...LON 3409 8386 3391 8391 3374 8404 3372 8406
3364 8411 3372 8430 3404 8413 3405 8410
3406 8411 3415 8406
TIME...MOT...LOC 0243Z 196DEG 29KT 3386 8409Special weather statement, Oct 1, 10:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1054 PM EDT MON OCT 1 2012
GAZ001-020330-
1054 PM EDT MON OCT 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DADE COUNTY UNTIL
1130 PM EDT...
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RISING FAWN...MOVING NORTHEAST AT 30 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DADE COUNTY...INCLUDING AREAS AROUND RISING FAWN...CLOUDLAND CANYON
STATE PARK...STEPHENSVILLE...TRENTON...COLE CITY...NEW ENGLAND...
MORGANVILLE...WILDWOOD AND HOOKER. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3499 8536 3498 8536 3488 8544 3479 8545
3469 8555 3471 8556 3497 8561 3499 8560
TIME...MOT...LOC 0254Z 212DEG 26KT 3480 8559The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 9:23 PM EDT | Flash Flood Warning | FFC | Hall | 6 hr |
| Oct 1, 10:17 PM EDT | Flash Flood Warning | FFC | Meriwether, Pike, Spalding, Upson | 3 hr |
| Oct 1, 10:45 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 60 min |
| Oct 1, 10:56 PM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Oct 2, 1:18 AM EDT | River Flood Warning | FFC | Gwinnett | 3 hr |
| Oct 2, 1:18 AM EDT | River Flood Warning | FFC | Gwinnett | 6 hr |
| Oct 2, 2:49 AM EDT | Flash Flood Warning | FFC | White | 5 hr |
| Oct 2, 4:10 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Oct 2, 6:41 AM EDT | River Flood Warning | FFC | Gwinnett | 18 hr |
| Oct 2, 11:26 AM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 8 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.